MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721088E
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion the results will be forwarded.
 
Event or Problem Description
The customer reported a normal insertion but the wire was unable to be removed after the tube was inserted into the patient.The procedure was abandoned and the tube was removed.There was no patient harm.
 
Additional Manufacturer Narrative
A device was not returned for evaluation; therefore, the affected product could not be evaluated to confirm the reported failure mode.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.A gemba walk was performed in the production area.As a result, it was concluded that the current manufacturing activities are running according to product specifications meeting quality acceptance criteria, validation process, and release procedures.The investigation was carried out with the multifunctional team, all processes and controls were found to be followed correctly, including packaging and all inspections performed on the product.No conditions were found that could trigger the reported condition.The potential root cause indicates that this problem could occur due to improper use of the procedure if the instructions for use are not followed.We will continue to monitor related reports to determine if additional actions are necessary.
 
Event or Problem Description
The customer reported a normal insertion but the wire was unable to be removed after the tube was inserted into the patient.The procedure was abandoned and the tube was removed.There was no patient harm.Per additional information provided on january 29, 2026 by the stores and equipment nurse who raised the issue, they did not have access to the ifu (instructions for use) at the point of care as when they receive a delivery of equipment they do not receive it in a box but individually and there is no ifu in the product pack which made them unaware of changes to insertion instructions.They were made aware by another staff member the following shift.Inserting ngts is not something that happens often on their ward and they cannot remember the last time that an ngt was inserted on the ward.They knew about using water to activate the outer coating of the tube, but nothing else.The staff have now been made aware of the requirement to activate the hydromer prior to and after placement.Per the initial reporter, the lack of ifus & easy access to these is an ongoing challenge in health care.This matter is not limited to cardinal health.The topic is a matter of ongoing discussion with the tga (the therapeutic goods administration) regarding a meaningful way to provide staff access to ifus at point of care.They stated that some companies are adding qr codes for ifus on packaging and they suggested cardinal consider this.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key24150321
Report Number1423537-2026-00014
Device Sequence Number15828084
Product Code KNT
UDI-Device Identifier10884521582996
UDI-Public(01)10884521582996(17)261130(10)2134105164
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K833621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884721088E
Device Catalogue Number8884721088E
Device Lot Number2134105164
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date01/30/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown